[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IP] reply Hypo and hyper signs
- Subject: Re: [IP] reply Hypo and hyper signs
- From: email @ redacted
- Date: Fri, 9 Oct 1998 19:09:47 EDT
In a message dated 10/9/98 3:31:47 PM Eastern Daylight Time,
email @ redacted writes:
<< I ate a carrot muffin
(70 gram CHO), I have a 10/1 ratio. I shot 7units of humalog. I bolused
with a needle per se. >> When treating a low...treat it , don't bolus it!<<
Two weeks later after my first appointment with my GP who had never seen a
pump before, and couldn't write my prescriptions but would refer me to
UCSF. A day later I had a long day of moving to my new home. I went to
bed with a bg of 67. I ate a glucose tablet, exhausted I went to sleep
stupidly. >>One glucose tab may only raise Bg 16 to 10 points (YMMV).
Don't forget to account for incresed activity with an extra snacK.<< I once
again had a locking in my spine, jaw and a tremendous
headache. I woke up to 6 paramedics over me, and a hic-cath in my neck.
They said my bg was 14.
I am sorry this is so long. However, now that I am seeing a qualified
doctor at UCSF I am angry and very bitter. The other day I said "Diabetes
is a human rights issue". I meant it. The shabby care that I HAVE BEEN
GIVEN BY KAISER all of these years has effectively damaged me. Way damaged
me. And I am coming back with one hell of a vengeance if not vendetta.
The insidiously negative support I got from doctors and nurses over the
years kept me away from the pump. My kidneys are damaged as well as my
hands and sight. I believe HMO's have a responsibility to let patients of
all creeds, race and socio-economic-geo- political backgrounds know what
treatments are available to them. >>Sounds like you have some good reasons
to be angry. Also, try not to treat low BGs with candy bars, as the fat in
the candy slows down absorption of the sugar.<<
I am interested in running a bill in Congress. The bill would be about
human (patient) rights and diabetes.
PS: my hypo signs are; >>You might want to consider treating any BG below 80
mg/dl as a potential low.<<
empty feeling in stomach and chest
loss of limb function
are lower arm swelling
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/